Texas, 2014

Flash Flooding and Flood in Texas, June 22, 2014

June 22, 2014 · NWS FWD · 16 events in 6 counties and zones

An upper level low pressure system worked its way slowly east across Texas the weekend of June 21-22. A combination of abundant moisture and the slow movement of the system generated localized areas of heavy rain and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.2 million
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level low pressure system worked its way slowly east across Texas the weekend of June 21-22. A combination of abundant moisture and the slow movement of the system generated localized areas of heavy rain and flash flooding. Significant flash flooding occurred in southern Parker County and in Hood County. Several people had to be rescued from their homes in Hood County and at least 7 homes were destroyed by flood waters in Hood County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 22, 5:18 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 22, 5:18 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT SUN JUN 22 2014

.AVIATION...
AN UPPER DISTURBANCE IS MOVING EAST ACROSS THE REGION TODAY WITH
WIDE SPREAD CONVECTION OVER THE TAF SITES THIS MORNING. THERE
WILL BE SOME ISOLATED TSRA WITH THIS ACTIVITY AND WILL HAVE VCTS
FOR THE METROPLEX TERMINALS BETWEEN 13-15Z. EXPECTING THE CONVECTION
TO MOVE EAST OF I-35 THIS AFTERNOON WITH LITTLE EXPECTED AT THE
TERMINALS TONIGHT. WILL LIKELY SEE CONVECTION DEVELOP OVER THE
PANHANDLE REGION LATE TONIGHT THAT WILL MOVE SOUTHEAST TOWARD THE
METROPLEX FOR SOME SCATTERED TSRA/SHRA ACTIVITY ON MONDAY MORNING.

AS FOR CIGS/VIS...PRECIPITATION WILL LIKELY SATURATE THE LOWER
ATMOSPHERE FOR A FEW HOURS THIS MORNING AND SEND CIGS DOWN TO
BKN025 AT KACT AND BKN035 ACROSS THE METROPLEX. AFTERWARDS...EXPECT
CIGS TO RISE ABOVE 4000 FEET AND PREVAIL THROUGH THE END OF THE
FORECAST...EXCEPT FOR KDFW WHICH WILL SEE BKN030CB IN THE MONDAY
MORNING EXTENDED FORECAST.  75

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT SUN JUN 22 2014/

EARLY MORNING REGIONAL RADARS SHOWED WIDESPREAD RAIN SHOWER
ACTIVITY ACROSS NORTH AND CENTRAL TEXAS. THE RADAR RETURNS LOOKED
MORE IMPRESSIVE THAN WHAT RAIN GAUGES ACROSS THE AREA RECORDED AS
RAINFALL ACTUALLY REACHING THE GROUND. MOST RAINFALL AMOUNTS
ACROSS THE AREA HAD ONLY RECORDED A TRACE WITH A FEW SITES
PICKING UP A HUNDREDTH OF AN INCH. NO LIGHTNING WAS OBSERVED
ACROSS NORTH OR CENTRAL TEXAS AT THE TIME OF THIS DISCUSSION. THE
00Z FWD RAOB OBSERVED A PRECIPITABLE WATER OF AROUND 1.8
INCHES...OR ABOUT ONE HALF INCH UP FROM 24 HRS AGO. TAKING A LOOK
AT A COMPARISON OF YESTERDAY EVENINGS RAOB AND FRIDAY EVENINGS
RAOB SHOWS THAT THE BULK OF THE INCREASE OF MOISTURE OCCURRED IN
THE MID TO UPPER TROPOSPHERE. THIS MAKES SENSE AS YESTERDAYS WATER
VAPOR SATELLITE IMAGERY SHOWED TROPICAL PLUME OF MOISTURE
STREAMING NORTH FROM MEXICO TOWARDS TEXAS. THE MOUNTAINOUS TERRAIN
OF NORTHERN MEXICO SCOURS OUT ALL OF THE LOWER TO MIDDLE
TROPOSPHERIC MOISTURE...BUT A DEEP SATURATED AIR MASS WAS OBSERVED
ABOVE THE 550 MB LEVEL. WATER VAPOR SATELLITE IMAGERY SHOWS THIS
PLUME OF MOISTURE IN PLACE...STILL CONNECTED TO THE PACIFIC
TROPICAL MOISTURE PLUME NEAR THE BAJA PENINSULA. 00Z UPPER AIR
ANALYSIS SHOWED A WEAK UPPER TROUGH LOCATED OVER NORTHWEST
TEXAS...AND THIS TROUGH WAS LIKELY MOVING VERY SLOWLY TO THE
SOUTHEAST TOWARDS NORTH TEXAS EARLY THIS MORNING.

TODAY AND TONIGHT...ASIDE FROM THE INCREASE IN DEEP LAYER
MOISTURE...THE 00Z FWD RAOB ALSO SHOWED A VERTICAL WIND PROFILE
CHARACTERIZED BY VEERING WINDS WITH HEIGHT THROUGH MOST OF THE
TROPOSPHERE. THIS IS AN IMPORTANT CHANGE FROM PREVIOUS RECENT
RAOBS BECAUSE IT INDICATES THAT BROAD WARM AIR ADVECTION AND LIFT
IS PRESENT OVER THE REGION...SO NO OBVIOUS LAYER OF SUBSIDENCE
PRESENT. THIS MEANS THAT ONGOING SCATTERED TO WIDESPREAD RAIN
SHOWER ACTIVITY IS LIKELY TO CONTINUE THIS MORNING ACROSS MUCH OF
NORTH AND CENTRAL TEXAS. THE INTENSITY OF THE PRECIPITATION MAY
ACTUALLY PICK UP A BIT THIS MORNING AS THE WEAK UPPER TROUGH MOVES
DIRECTLY OVER THE AREA REDUCING STABILITY A BIT AND PROVIDING SOME
ADDITIONAL...ALBEIT WEAK...FORCING FOR ASCENT. DESPITE THE LACK OF
SIGNIFICANT RAINFALL REPORTS EARLY THIS MORNING...THINK THAT MANY
LOCATIONS WILL PICK UP AT LEAST ONE TENTH OF AN INCH OF RAINFALL
BEFORE PRECIPITATION BEGINS TO MOVE EAST THIS AFTERNOON.

THE UPPER TROUGH IS EXPECTED TO BE LOCATED NEAR THE I-35 CORRIDOR
BY EARLY THIS AFTERNOON...MOVING OUR BEST RAIN CHANCES EAST OF
INTERSTATE 35 AND OVER EAST TEXAS BY THIS EVENING. BEHIND THE
UPPER TROUGH...WEAK SUBSIDENCE WILL PROBABLY SHUT OFF RAINFALL AND
MAY EVEN THIN OUT SOME OF THE THICK MID TO UPPER LEVEL CLOUD COVER
THAT HELD TEMPERATURES DOWN IN THE UPPER 80S FOR MOST OF THE CWA
YESTERDAY. THIS WILL PROBABLY NOT OCCUR FAST ENOUGH TODAY TO
RESULT IN SIGNIFICANT SUNSHINE/HEATING THIS AFTERNOON...SO LEFT
HIGHS IN THE MID TO UPPER 80S FOR MOST LOCATIONS.

MOST LOCATIONS SHOULD REMAIN DRY AFTER SUNSET WITH THE WEAK UPPER
TROUGH OFF TO OUR EAST. ATTENTION THEN TURNS TO THE HIGH PLAINS
WHERE THE CONSENSUS OF HIGH RESOLUTION MODEL GUIDANCE INITIATES A
SQUALL LINE JUST BEFORE MIDNIGHT. THIS IS EXPECTED TO OCCUR NEAR
THE TX/OK PANHANDLES IN THE 03 TO 06Z TIME FRAME. ONCE
ORGANIZED...THIS SQUALL LINE IS EXPECTED TO MOVE SOUTHEAST IN
WEAK NORTHWEST FLOW ALOFT. MOST MODELS SHOW THIS SQUALL LINE
WEAKENING...BUT MAINTAINING A SUFFICIENT AMOUNT OF STRUCTURE TO
MAKE IT INTO THE NORTHWESTERN PORTIONS OF THE CWA JUST BEFORE
SUNRISE. THE SQUALL LINE...OR SQUALL LINE REMNANTS...ARE THEN
EXPECTED TO PUSH EAST BEFORE DISSIPATING LATE MONDAY MORNING. MOST
MODELS LEAVE SOME SORT OF CONVECTIVE REMNANTS ORIENTED ALONG THE
INTERSTATE 20 CORRIDOR BY 18Z EARLY MONDAY AFTERNOON. ASSUMING
THAT THIS IS AN OUTFLOW BOUNDARY...THE BEST CHANCES OF NEW
AFTERNOON THUNDERSTORM ACTIVITY SHOULD BE JUST SOUTH OF THIS
BOUNDARY...OVER THE SOUTHERN PORTIONS OF NORTH TEXAS AND INTO
CENTRAL TEXAS.

HAVE HIGHEST POPS IN THE FORECAST NORTH OF INTERSTATE 20 TOMORROW
MORNING...AND THEN SOUTH OF INTERSTATE 20 TOMORROW AFTERNOON WITH
THIS IN MIND. OF COURSE...THE ACTUAL STRENGTH AND POSITION OF THE
SQUALL LINE AND ITS ASSOCIATED OUTFLOW BOUNDARY WILL HAVE A BIG
IMPACT ON MONDAYS FORECAST. CHANGES WILL NEED TO BE MADE TO THE
FORECAST BASED ON WHAT ACTUALLY HAPPENS WITH THIS SQUALL LINE...AS
OPPOSED TO WHAT THE HIGH-RESOLUTION MODELS ARE DOING WITH THIS
FEATURE. IN GENERAL A WEAKER SQUALL LINE WILL LEAD TO LOWER POPS
MONDAY MORNING AND HIGHER POP NORTH OF INTERSTATE 20 MONDAY
AFTERNOON. A STRONGER SQUALL LINE MAY CLEAR OUT POPS COMPLETELY
FOR SOME AREAS ON MONDAY AFTERNOON.

FOR MONDAY NIGHT...MODELS CONTINUE TO INDICATE THAT SOMEWHAT SMALL
SHORTWAVE TROUGHS WILL MOVE THROUGH THE NORTHWEST FLOW ALOFT FROM
MONDAY THROUGH TUESDAY. MODELS ARE FAIRLY CONSISTENT AT SHOWING
ONE OF THESE TROUGHS CAUSING SHOWERS AND THUNDERSTORMS TO
REDEVELOP ACROSS THE REGION MONDAY NIGHT. THE SHORTWAVE TROUGHS
ARE REAL...OBSERVABLE ON WATER VAPOR SATELLITE IMAGERY...SO THE
MAIN QUESTION WILL BE WHAT DOES OUR THERMODYNAMIC ENVIRONMENT LOOK
LIKE AFTER MONDAYS SQUALL LINE AND AFTERNOON THUNDERSTORM
ACTIVITY. ASSUMING OUTFLOW HAS KEPT NORTHERN AREAS SOMEWHAT COOLER
THAN SOUTHERN ZONES...ANTICIPATE THAT AN APPROACHING SHORTWAVE
TROUGH OVERNIGHT WOULD RESULT IN AN ENHANCEMENT TO THE NOCTURNAL
LOW-LEVEL WIND MAXIMA. THIS LOW-LEVEL ENHANCED WIND CORRIDOR OR
JET WOULD THEN INTERACT WITH THE WEAK TEMPERATURE GRADIENT TO
ENHANCE LIFT OVER THE RELATIVELY COOLER AIR OVER THE NORTHERN CWA
MONDAY NIGHT. THE BIGGER THE TEMPERATURE DIFFERENCE...THE STEEPER
THE LOW-LEVEL ISENTROPIC SURFACES WILL BE...ENHANCING LIFT FOR NEW
PRECIPITATION OVERNIGHT. HAVE THE BEST POPS LOCATED NORTH OF
INTERSTATE 20 OVERNIGHT AS A RESULT.

BY TUESDAY...THERE ARE SO MANY MESOSCALE POSSIBILITIES TO CONTEND
WITH THAT THEY MORE OR LESS BLEND INTO NOISE LEVEL FOR FORECAST
PURPOSES. THE LARGE SCALE ENVIRONMENT LOOKS TO REMAIN SUPPORTIVE
OF THE POSSIBILITY OF PRECIPITATION WITH A MORE OR LESS UNCAPPED
THERMODYNAMIC ENVIRONMENT WITH A TROPICAL TYPE MOISTURE PROFILE IN
PLACE. AS A RESULT...JUST WENT WITH BROAD BRUSHED 20 POPS FOR
TUESDAY MORNING...WITH 30 POPS IN THE AFTERNOON AS TROPICAL TYPE
MOISTURE PROFILES USUALLY RESPOND TO DIURNAL HEATING WITH ISOLATED
TO SCATTERED STORMS EACH DAY. HAVE TEMPERATURES AT NEAR SEASONAL
NORMALS.

WEDNESDAY THROUGH FRIDAY...MODELS ARE REALLY STRUGGLING WITH
ADVERTISING A CONSISTENT SOLUTION FOR THE LARGE SCALE FLOW REGIME
OVER THE REGION FROM MID-WEEK AND BEYOND. IN GENERAL THERE ARE
STILL SOME MODELS THAT SHOW UPPER LEVEL RIDGING TO OUR EAST AND
WEST...RESULTING IN A COL IN THE FLOW FIELD OVER THE CWA. THIS
WOULD ESSENTIALLY TRAP WHATEVER IS HERE...HOLDING IT MORE OR LESS
IN PLACE THROUGH THURSDAY. THE ECMWF...NAM...AND CANADIAN
INDICATE THAT WE WILL HOLD ON TO A TROPICAL TYPE AIRMASS IN THIS
COL...RESULTING IN TUESDAY-LIKE DIURNAL ENHANCEMENTS TO
THUNDERSTORM CHANCES... DISREGARDING MESOSCALE DETAILS FOR NOW.

THE GFS CONTINUES TO PUSH A STRONG UPPER LEVEL TROUGH OVER THE
WESTERN CONUS MID-WEEK...MORE OR LESS LAYING OVER THE WESTERN
RIDGE OVER TEXAS AND CLEARING THE COL ALOFT OFF TO THE EAST. THIS
WOULD RESULT IN A MUCH DRIER AND WARMER FORECAST FOR MID-WEEK AND
BEYOND. AT THIS TIME...IT'S DIFFICULT TO KNOW WHICH SOLUTION IS
LIKELY TO VERIFY...SO HERE'S A FEW THINGS TO WATCH MOVING FORWARD:

1. THE ECMWF IS GENERALLY SLOWER WITH THE BIG WESTERN CONUS UPPER
TROUGH...AND ACTUALLY STALLS A PIECE OF IT OUT OVER NEW MEXICO BY
FRIDAY AND HOLDS IT THERE OVER MOST OF NEXT WEEKEND. THE GFS IS
MUCH MORE PROGRESSIVE. THE MAIN DIFFERENCE BETWEEN THE TWO IS THAT
THE ECMWF ORIGINATES THIS STALLED OUT UPPER TROUGH FROM NORTHERN
JAPAN THIS MORNING. THE GFS SEEMINGLY DOES NOT STALL OUT THIS
UPPER TROUGH BECAUSE IT DOES NOT RESOLVE THIS SHORTWAVE OVER
NORTHERN JAPAN THIS MORNING. LOOKING AT HEMISPHERIC SATELLITE
IMAGERY IS JUST TOO LARGE OF A SCALE TO PICK OUT SOMETHING SO
SMALL...SO I DO NOT KNOW IF THIS FEATURE EXISTS OR NOT. WILL HAVE
TO WATCH IT MOVING FORWARD IF THE ECMWF CONTINUES TO INDICATE THIS
IS IMPORTANT IN FUTURE FORECASTS.

2. THE GFS HAS BEEN MORE CONSISTENT WITH ITS RUN TO RUN SOLUTIONS.
CONSISTENCY DOES NOT EQUAL ACCURACY...BUT PREVIOUS EXPERIENCE HAS
SHOWN THAT THE MORE CONSISTENT MODEL HAS A BETTER TRACK RECORD.
THIS DOES NOT ALWAYS WORK OUT OF COURSE...BUT ITS AT LEAST WORTH
NOTING AS THE ECMWF HAD A RIDGE WHERE IT CURRENTLY HAS A STALLED
OUT UPPER LOW YESTERDAY AT THIS TIME.

3. IF THE COL SETS UP...THAT IS THE ECMWF/NAM/CANADIAN SOLUTION
VERIFIES...WE WILL HAVE TO MONITOR FOR WARM-CORE VORTEX
AMPLIFICATION FROM MID-WEEK AND BEYOND. IF YOU WANT TO SEE WHAT
WARM-CORE VORTEX AMPLIFICATION DOES DYNAMICALLY...JUST LOOK AT THE
21/00Z CANADIAN SOLUTION. IT SHOWS PERSISTENT CONVECTION ALONG THE
GULF COAST WEDNESDAY INTO THURSDAY AND ALLOWS THIS 24-36 HRS OF
QUASI-STATIONARY LATENT HEAT RELEASE RAMP UP A STRONG MID-LEVEL
LOW PRESSURE SYSTEM BY THURSDAY AFTERNOON. THIS "LAND-O-CANE"
LOOKING FEATURE THEN MOVES NORTH ACROSS NORTH TEXAS ON THURSDAY
DUMPING COPIOUS AMOUNTS OF RAIN EAST OF INTERSTATE 35. THIS
PROBABLY WILL NOT HAPPEN...BUT HIGHLIGHTS THE POTENTIAL FOR
LOCALIZED FLOODING RAINFALLS IN UPPER LEVEL COL FLOW REGIMES WITH
A TROPICAL AIRMASS IS IN PLACE. THE CANADIAN SOLUTION IS PROBABLY
WRONG...BUT MATHEMATICALLY/DYNAMICALLY IS SOUND AND REPRESENTS ONE
EXTREME END OF A WIDE SPECTRUM OF POSSIBILITIES.

AT ANY RATE...WILL BE PAYING CLOSE ATTENTION TO THESE FEATURES IN
FUTURE FORECASTS AND MONITORING FOR THE POTENTIAL FOR ANY
LOCALIZED FLOODING EVENT. ASIDE FROM PROPERTY
CONSIDERATIONS...FLOODING MAY BE NEEDED TO REFILL LOCAL AREA
RESERVOIRS. WITHOUT RECEIVING ANY RAINFALL YESTERDAY...DFW AIRPORT
HAS NOW RECORDED ITS 4TH DRIEST START TO THE YEAR THIS YEAR. THE
DETAILS ARE INCLUDED IN A SHORT CLIMATE SECTION BELOW.

CAVANAUGH

&&

.CLIMATE...

DFW AIRPORT HAS NOW RECORDED ITS 4TH DRIEST RAINFALL TOTAL FROM
THE START OF THE YEAR.

FROM JANUARY 1 - JUNE 21
1. 1909 .... 6.25"
2. 1971 .... 7.11"
3. 1899 .... 7.30"
4. 2014 .... 8.30"
5. 1972 .... 8.55"

THE RECORDED RAINFALL AT DFW SO FAR THIS YEAR OF 8.30" IS 10.76"
BELOW NORMAL.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  76  91  76  91 /  40  20  40  40  30
WACO, TX              87  74  92  74  90 /  40  10  40  20  30
PARIS, TX             89  73  88  72  88 /  30  20  30  50  30
DENTON, TX            88  74  90  73  89 /  40  20  50  50  30
MCKINNEY, TX          89  75  91  74  90 /  40  20  40  40  30
DALLAS, TX            88  76  91  75  90 /  40  20  40  40  30
TERRELL, TX           90  77  93  77  92 /  30  10  40  30  30
CORSICANA, TX         88  74  91  75  90 /  30  10  40  20  30
TEMPLE, TX            88  73  91  73  90 /  40  10  40  20  30
MINERAL WELLS, TX     87  73  90  73  89 /  40  20  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Jun 22, 3:08 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT SUN JUN 22 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
408 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ACROSS ALL OF NORTH
AND CENTRAL TEXAS TODAY AND GENERALLY NORTH OF A COMANCHE TO
SULPHUR SPRINGS LINE LATE TONIGHT.  CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL TEXAS MONDAY THROUGH THURSDAY...THEN OVER THE SOUTHEAST
COUNTIES ON FRIDAY AND OVER THE WESTERN COUNTIES ON SATURDAY.
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Ft Hood radar (KGRK), 90 km away, was scanning. The volume nearest the first event began at 13:15 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 5 thunderstorm wind, 1 flood. Local standard time, as filed.

Flood, McLennan

When
June 22, 7:15 AM CST to 8:00 PM CST
Where
McLennan County, 1.6 mi E of Crawford to 1.52 mi ENE of Crawford
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.533, -97.423

Several hours of moderate to heavy rainfall caused a few flooding problems in Crawford. Highway 185 near 4th Street had to be closed for much of the day, and the picnic area at Tonkawa Park near the creek was under water. Part of 4th Street near the community center also had to be closed for a few hours.

Flash Flood, Johnson

When
June 22, 11:45 AM CST to 4:15 PM CST
Where
Johnson County, 2.99 mi W of Lake Pat Cleburne to 2.47 mi WSW of Lake Pat Cleburne
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.315, -97.471

County Road 1116, located southwest of Cleburne, was being closed due to high water. Over 4 inches of rain was estimated in the area.

Flash Flood, Johnson

When
June 22, 12:12 PM CST to 4:15 PM CST
Where
Johnson County, 4.3 mi SW of Cleburne Muni Arpt to 4.36 mi SW of Cleburne Muni Arpt
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.328, -97.505

Water was reported over CR 1121 just to the east of FM 2331. Over 3 inches of rain was estimated in the area.

Flash Flood, Parker

When
June 22, 1:00 PM CST to 2:15 PM CST
Where
Parker County, 4.03 mi ESE of Brock to 1.08 mi NE of Brock
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.664, -97.864

Timber Wild Drive in Brock was being barricaded due to an estimated 10 of water over the road. Ox Mill Creek Road was also being barricaded. Water was also reported over Old Dennis Road and Daniel Road. A vehicle became trapped in high water on Old Brock Road.

Flash Flood, Parker

When
June 22, 1:00 PM CST to 2:15 PM CST
Where
Parker County, 7.38 mi E of Dennis to 6.17 mi ENE of Dennis
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
32.618, -97.793

Several homes in the Western Lakes Estates were flooded after over 5-6 of rain fell in the area. Several feet of water was reported over the roadway that connects the two lakes in the neighborhood.

Flash Flood, Parker

When
June 22, 1:00 PM CST to 2:15 PM CST
Where
Parker County, 3.12 mi SE of Dennis to 3.89 mi ESE of Dennis
Cause
Heavy Rain
Property damage
$120,000
Reported by
Newspaper
Coordinates
32.587, -97.883

Several homes in Horseshoe Bend were flooded after over 6 of rain fell in the area. The road to the boat ramp at Horseshoe Bend was washed out. Silverado Drive near Highway 51 was also shut down due to 3-4 feet of water over the roadway.

Flash Flood, Parker

When
June 22, 1:04 PM CST to 2:15 PM CST
Where
Parker County, 0.51 mi WSW of Dennis to 0.1 mi N of Dennis
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.618, -97.928

FM 1189 in the 6610 block was barricaded due to very heavy rainfall across the area. Over 5 of rain fell in the area.

Flash Flood, Hood

When
June 22, 1:42 PM CST to 4:15 PM CST
Where
Hood County, 1.03 mi SSE of Thorp Spg to 1.06 mi N of Waples
Cause
Heavy Rain
Property damage
$1.8 million
Reported by
Social Media
Coordinates
32.456, -97.823

Significant flash flooding occurred in and around Granbury when 5-8 of rain fell over the area. Up to 3 feet of water was reported over some roads in Granbury. Many water rescues were reported; especially in areas northeast of Granbury. The Quail Run and Sunchase Meadows subdivisions (northeast of Granbury in unincorporated Hood County) were the hardest hit. The Quail Run area is near Rucker's Creek which overflowed sending several feet of water into the subdivision. One home was reported to have shifted off its foundation. Three mobile homes were destroyed and two had minor damage. In the Sunchase Meadows subdivision, 18 people had to be rescued from their homes. Four homes were destroyed and three had major damage in Sunchase Meadows. The DeCordova area was also impacted by flash flooding with road problems.

Flash Flood, Bosque

When
June 22, 2:52 PM CST to 6:00 PM CST
Where
Bosque County, 0.69 mi N of Morgan to 1.5 mi NNE of Morgan
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.030, -97.620

SH 174 north of Morgan was closed due to high water over the road. At least a few other smaller roads in the area were also covered in water. An estimated 5+ inches of rain fell over the area.

Flash Flood, Hill

When
June 22, 3:00 PM CST to 5:00 PM CST
Where
Hill County, Huron to 1.79 mi W of Huron
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.050, -97.350

Culverts at the Bear Creek crossing in White Bluff Resort near Huron collapsed due to heavy rainfall near 4 inches.

Thunderstorm Wind, Hill

When
June 22, 3:58 PM CST
Where
Hill County, 2.6 mi NW of Whitney Arpt
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.943, -97.405

Seventy to eighty mph winds were estimated at McCown Valley Park on Lake Whitney. Many trees were knocked down.

Thunderstorm Wind, McLennan

When
June 22, 5:08 PM CST
Where
McLennan County, 2.19 mi SW of Erath
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
31.605, -97.293

Several trees were knocked down on Highway 185 to the west of Lake Waco.

Thunderstorm Wind, McLennan

When
June 22, 5:11 PM CST
Where
McLennan County, 1.17 mi WSW of (Act)madison-Cooper to (Act)madison-Cooper
Measured
51 kt (59 mph) measured gust
Property damage
$7,000
Reported by
ASOS
Coordinates
31.615, -97.249

The automated weather station at Waco's Madison-Cooper Airport (KACT) measured a 59 mph wind gust. Numerous trees were reported down along Flat Rock Road on the north side of Lake Waco.

Thunderstorm Wind, McLennan

When
June 22, 5:20 PM CST
Where
McLennan County, 0.29 mi ESE of Waco
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Social Media
Coordinates
31.548, -97.146

A 10-12 diameter, 60-foot-tall oak tree fell on a house and several vehicles near North 18th Street and Columbus Avenue in Waco. The roof and porch of the house was damaged, and the fallen tree also damaged 3 vehicles.

Thunderstorm Wind, McLennan

When
June 22, 5:20 PM CST
Where
McLennan County, 0.88 mi SSW of East Waco
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
31.558, -97.133

Strong thunderstorm winds damaged the 18-foot tall, 5,900-pound statue on top of the McLennan County Courthouse. The statue of Themis lost her left arm. The arm was made of lightweight metal.

Flash Flood, McLennan

When
June 22, 5:30 PM CST to 7:52 PM CST
Where
McLennan County, 0.83 mi WNW of (Act)madison-Cooper to 0.72 mi NW of (Act)madison-Cooper
Cause
Heavy Rain
Reported by
Social Media
Coordinates
31.622, -97.244

Nearly 2 feet of water was reported over China Creek Drive near the Waco Airport. The airport recorded 3.94 of rain in one hour at the time of the report.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530532, 528345, 528347, 528348, 528945, 528946, 528349, 528350, 528351, 529856, 528352, 528353, 528354, 528355, 530522, 528356.